Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 138, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 1999, 2:09 PM CDT for Montgomery County, Pike County, Missouri. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1999, 2:09 PM CDT (19:09 UTC)
- Expired
- Jun 8, 1999, 2:45 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Montgomery County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:15 PM CDT | Hail 1 | Bellflower, MO | |
| Jun 8, 2:20 PM CDT | Thunderstorm Wind 55 | Buell, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:56 PM CDT, 22 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 3:56 PM CDT, 22 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 356 PM CDT MON JUN 7 1999 MAIN FCST PROBLEM: CHANCES FOR PRECIP. SUMMERLIKE PATTERN MAKING THIS A COMPLEX FORECAST DURING THIS PERIOD. ALL UPPER LVL FEATURES VERY WK...BUT WITH MOIST AND UNSTABLE AIR... DAYTIME HEATING AND WK DISTRBCS IN THE UPPER FLOW...WILL LEAD TO SOME CONVECTN AROUND THE CWFA. THE PROBLEM IS HOW TO HANDLE THESE EVENTS BOTH SPACIALLY AND TEMPORALLY. ALL MODEL INITIAL FIELDS IN AGREEMENT WITH MOST SYNOPTIC SCALE FEATURES WITH THE EXECPTION OF VORT AND ASSOC MSTR PATTERN OVER OK THIS AM. OF THE THREE...ETA INITIALIZED THE BEST...BUT NOT PERFECT. RELATIVELY COOL 700MB TEMPS...COMPARED TO SUNDAY...ALG WITH HTG OF MOIST UNSTABLE AIR MASS RESULTED IN ISOLD TSTMS AND SHWRS OVER SML PTNS OF SCNTRL AND SWRN MO. BELIEVE THAT THIS CONVCTN WILL DIMINISH AFTR SUNSET. THE EXCEPTN WILL BE OVER XTRM SERN KS AND XTRM SWRN MO WHERE APPROACHING VORT CNTR FROM OK MAY ADD A BIT MORE SUPPORT FOR CONTINUING TSTMS BEYOND SUNSET. THIS MORNINGS UPPER AIR ANALYSIS HAD WELL DEFINED TROF AT 500MB WITH MINUS 11 DEG COLD POOL. THIS LOW LOSSED DEFINITION BELOW 700MBS WITH ONLY A WEAK SFC REFLECTION ALONG THE RED RIVER. LATEST WV IMAGERY SHOWS VORT CNTR MOVING AT 225/25KTS...THIS WOULD PLACE VORT CNTR JUST EAST OF MKC BY 12Z TUES. ETA TRENDS TOWARDS STRETCHING VORT CNTR THRU 24HRS AND IS A BIT SLOW. NGM MAINTAINS CONTINUITY WITH VORT CNTR OVER 24HRS...THIS LOOKS REASONABLE BUT IS TOO FAR TO THE WEST. NGM PLACES VORT CNTR NR BIE BY 12Z TUES. AVN IS SIMILAR TO ETA. WILL GO WITH NGM FOR THIS FCST PERIOD BUT WILL ADJUST VORT CNTR TO THE EAST. THE ADJUSTED THE NGM FCST...WILL PLACE VORT CNTR OVER NWRN MO ARND 12Z TUES AND INTO ERN IA BY 00Z WED. THIS WOULD PLACE THE WRN MOST COUNTIES WITH THE BEST CHC AND AREAL COVRGE OF TSTMS TONIGHT AND TUESDAY...THE REASONS...DAYTIME HEATING OF UNSTABLE AIR MASS AND POSSBL REDVLPMNT DURG NGT. THE CHANCES LESSEN SOMEWHAT TOWARDS THE ERN MOST COUNTIES...WHERE INFLUENCE FROM VORT CNTR WILL BE LESS. WILL HAVE TO INCLUDE A CHC FOR TSTMS FOR MOST OF THE CWFA ON TUES WITH VARYING DEGREES IN PROBABILITIES...AS COLD POOL ASSOC WITH VORT CNTR...WILL BRUSH MOST OF THE CWFA DURG TUES AND THAT WILL HELP IN MAINTAINING INSTABILITY FOR SCT AFTN TSTMS. WILL LEAVE MENTION OF PCPN OUT OF THE FCST FOR TUES NGT THRU WED NGT AS THERE WILL BE NO UPPER SUPPORT. THE CHCS FOR PCPN FOR WED WILL BE CLIMO FAVORED LATE AFTN AND EVE TSTMS. FOR THE PERIODS BEYOND WED NGT...MRF BRINGS 500MB LOW THAT WAS OFF THE WRN FL COAST...AND NUDGES THE LOW INTO THE SRN PLNS. THIS WOULD LEAD TO A DEEP TROPICAL AIRMASS WITH CHCS FOR TSTMS FOR THU INTO SAT. CCF SGF BB 067/088 068/089 065 1223-- JLN BB 068/089 069/089 068 1233-- UNO BB 067/088 068/089 066 1222-- VIH BB 067/088 068/089 066 1222-- D.STEINMETZ
In the hours before
Special weather statement, Jun 8, 11:30 AM CDT, 2 hours 39 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT TUE JUN 8 1999 SCATTERED THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON. SINCE THE AIRMASS OVER THE REGION IS VERY UNSTABLE...A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND HIGH WINDS. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. SKYWARN ACT MAY BECOME NECESSARY ON A LOCAL BASIS...SO STORM SPOTTERS GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS IN THEIR AREA AS THE AFTERNOON PROGRESSES. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. TRUETT
Special weather statement, Jun 8, 11:30 AM CDT, 2 hours 39 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-090100- SPECIAL WEATHER STATEMENT...CORRECTION... NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT TUE JUN 8 1999 SCATTERED THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON. SINCE THE AIRMASS OVER THE REGION IS VERY UNSTABLE...A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND HIGH WINDS. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. SKYWARN ACTIVATION MAY BECOME NECESSARY ON A LOCAL BASIS...SO STORM SPOTTERS GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS IN THEIR AREA AS THE AFTERNOON PROGRESSES. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. TRUETT
Special weather statement, Jun 8, 11:30 AM CDT, 2 hours 39 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT TUE JUN 8 1999 SCATTERED THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON. SINCE THE AIRMASS OVER THE REGION IS VERY UNSTABLE...A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND HIGH WINDS. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. SKYWARN ACT MAY BECOME NECESSARY ON A LOCAL BASIS...SO STORM SPOTTERS GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS IN THEIR AREA AS THE AFTERNOON PROGRESSES. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. TRUETT
Special weather statement, Jun 8, 11:30 AM CDT, 2 hours 39 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-090100- SPECIAL WEATHER STATEMENT...CORRECTION... NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT TUE JUN 8 1999 SCATTERED THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON. SINCE THE AIRMASS OVER THE REGION IS VERY UNSTABLE...A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND HIGH WINDS. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. SKYWARN ACTIVATION MAY BECOME NECESSARY ON A LOCAL BASIS...SO STORM SPOTTERS GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS IN THEIR AREA AS THE AFTERNOON PROGRESSES. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:02 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| Jun 7, 9:36 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Jun 8, 12:48 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles | 32 min |
| Jun 8, 1:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 32 min |
| Jun 8, 1:28 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 32 min |
| Jun 8, 2:35 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 35 min |
| Jun 8, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 31 min |
| Jun 8, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 31 min |
| Jun 8, 6:07 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 33 min |
| Jun 8, 1:36 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 34 min |
| Jun 8, 1:45 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.